Author + information
- Received June 17, 2016
- Revision received July 12, 2016
- Accepted July 28, 2016
- Published online September 28, 2016.
- ↵∗Reprint requests and correspondence:
Dr. Moshe Swissa, Heart Institute, Kaplan Medical Center, PO Box 1, Rehovot 76100, Israel.
A 40-year-old woman was recently diagnosed with carcinoma of cervix with cardiac metastases. Transthoracic echocardiography and cardiac magnetic resonance imaging revealed an intramyocardial mass in the inferior interventricular septum (Figures 1A1 to 1A3). The patient was treated with a combination of carboplatin, paclitaxel, and bevacizumab. One month later, she presented with recurrent short episodes of pre-syncope. Physical examination and serum biochemistry were normal. Twelve-lead electrocardiography showed normal sinus rhythm, but short episodes of polymorphic ventricular arrhythmia (VA) were observed on continuous heart monitoring (Figure 1B). The patient was treated with bisoprolol 2.5 mg once daily, which resulted in eradication of VA and prevention of pre-syncope episodes. Repeated echocardiography revealed significant shrinking of the septal mass (from 9 to 4 cm3) (Figure 1C). We speculate that tumor lysis due to chemotherapy caused transient local myocardial electric instability, leading to VA. However, other mechanisms, such as the tumor itself, cardiotoxic effects, and metabolic abnormalities due to chemotherapy cannot be excluded. The patient is currently treated in the gyneco-oncology clinic and continues beta-blocker therapy with no recurrence of VA.
For a supplemental figure, please see the online version of this article.
Both authors have reported that they have no relationships relevant to the contents of this paper to disclose.
- Received June 17, 2016.
- Revision received July 12, 2016.
- Accepted July 28, 2016.
- American College of Cardiology Foundation